Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 29, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 26, 2009, 1:10 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2009, 1:10 PM EDT (17:10 UTC)
- Expired
- Sep 26, 2009, 3:00 PM EDT
- In force
- 110 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 114 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 261710
FFWRLX
VAC027-051-261900-
/O.NEW.KRLX.FF.W.0029.090926T1710Z-090926T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
110 PM EDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUCHANAN COUNTY IN VIRGINIA...
DICKENSON COUNTY IN VIRGINIA...
* UNTIL 300 PM EDT
* AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD RAIN FALLING OVER THE WARNED AREA. RAIN GAGES
INDICATED THAT NEAR ONE INCH OF RAIN HAS FALLEN DURING THE TREE
HOUR PERIOD.
EMERGENCY MANAGERS HAVE REPORTED WATER PROBLEMS IN TWO RESIDENCES IN
CLINCHCO...AS WELL AS IN THE SHERIFFS OFFICE IN CLINTWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3700 8242 3716 8256 3721 8255 3726 8236
3749 8203 3742 8195 3729 8184 3728 8180
3723 8174 3714 8188 3712 8200 3708 8201
3705 8204 3703 8220 3699 8224 3700 8228
3696 8235
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 10:30 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 26, 10:30 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 AM EDT SAT SEP 26 2009
.SYNOPSIS...
SLOW-MOVING FRONT BRINGS HEAVY RAIN TODAY INTO TONIGHT. SHOWERS
LINGER INTO SUNDAY MORNING. COLD FRONT ON MONDAY BRINGS FIRST TRUE
SHOT OF AUTUMN AIR.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST UPDATED MIDMORNING TO INCLUDE THE REMAINDER OF THE AREA IN
THE ONGOING FLASH FLOOD WATCH. IN ADDITION TO RADAR AND MODEL
TRENDS...THE UPDATED EXCESSIVE RAINFALL OUTLOOK FROM HPC INCLUDES
THE ENTIRE AREA IN AT LEAST A SLIGHT RISK OF EXCESSIVE
RAINFALL...WITH MOST OF IT EVEN MODERATE TO HIGH RISK. SOLID 1.5 TO
3.0 INCHES OF RAIN LOOKS PROBABLE.
INITIAL BATCH OF MODERATE TO HEAVY RAIN...WITH EMBEDDED ELEVATED
CONVECTION...IS ALREADY MOVING SOUTHWEST TO NORTHEAST INTO THE AREA
AS OF 10 AM. CLOUD TOPS HAVE BEEN COOLING ON ITS WAY IN...AND
ENHANCING OF RAINFALL HAS BEEN THE RESULT. LOCAL HIGH RESOLUTION
MODELS SUGGEST THAT INITIAL BATCH WILL MOVE THROUGH BY 1PM...ONLY TO
BE IMMEDIATELY BACKED UP BY NEW LINE OF ENHANCEMENT BY 3PM ALONG OR
JUST EAST OF THE OHIO RIVER...AS INDICATED BY 700MB DEFORMATION
FIELDS. THIS WILL THEN CARRY EAST LATE THIS AFTERNOON THROUGH EARLY
EVENING.
THE CLOUDS WILL KEEP TEMPERATURES ON THE LOW SIDE OF GUIDANCE FOR
HIGHS TODAY...ESPECIALLY ON THE EAST SLOPES WITH COLD AIR DAMMING
ONGOING PER MODERATE SE FLOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
OCCLUDED FRONT PROGGED TO BE LOCATED JUST WEST OF OH RVR AT 00Z SUN.
EXPECT RA+ TO HAVE SHIFTED TO THE MTNS SAT NIGHT...AS MOST OF THE
MDLS NOW DEVELOP A WEAK SFC LOW ACROSS PIEDMONT...HELPING TO TAKE
DEEPER MOISTURE WITH IT. STILL HAVE ARND .75 INCHES CODED UP
NORTHERN MTNS FROM 00-06Z. FRONT WILL CLEAR THE MTNS BY 12Z SUN.
MDLS TRYING TO THROW IN SOME SHRA ACROSS THE NORTH WITH THE PASSAGE
OF THE H5 TROF AXIS. NOT BITING ON THAT ATTM...AS COLUMN SHOULD BE
DRYING OUT. NO REAL CAA TO SPEAK BEHIND THIS FRONT...SO EXPECT TEMPS
TO REBOUND TO NEAR NORMAL WITH MOST AREAS SEEING SOME SUN BY AFTN.
UPR LOW DIVING SE FROM CANADA WILL AMPLIFY THE TROF SUBSTANTIALLY
ACROSS THE EASTERN CONUS AS THE NEW WORK WEEK BEGINS. A POTENT COLD
FRONT STILL ON TRACK TO RAPIDLY SLIDE ACROSS THE AREA FIRST HALF OF
MON. BEHIND THIS FRONT...CAA KICKS IN EARNEST FOR THE AFTN. THIS
WELL ADVERTISED SYSTEM WILL BRING A GOOD SHOT OF COOL AIR WITH
IT...WITH NAM/GFS/GEM-NHEM AND ECWMF SHOWING H85 TEMPS BOTTOMING OUT
AROUND 2C BY TUE. GUSTY NW WINDS WILL MARK CHG IN AIRMASS MON AFTN
AND CONT ON TUE...WITH 20KTS GUSTS COMMON MOST PLACES WITH THE AID
OF SOME MOMENTUM TRANSFER. EXPECT SOME 30KT+ GUSTS ACROSS THE MTNS.
AFTN STRATOCU CERTAINLY IN THE CARDS GIVEN STEEP LAPSE RATES UNDER
THE COLD POOL AND LAKES MOISTURE...WITH A GOOD DEAL OF CLDS EXPECTED
ON BY TUE AFTN. CANT RULE OUT SOME DIURNAL UPSLOPE -SHRA...WITH
MOISTURE TRAJECTORY OFF LAKES.
FOR TEMPS...ON MON INSERTED NON-DIURNAL TRACE. TEMPS SHOULD MAX OUT
BY NOON TO NEAR 70... AND SLOWLY FALL DURING THE AFTN HRS. MID 40S
SHOULD BE COMMON MON NIGHT WITH CAA COMMENCING IN EARNEST...WITH
PERHAPS SOME UPPR 30S NORTHERN MTNS. AS COLD POOL MOVES OVERHEAD ON
TUE...TEMPS WILL STRUGGLE TO GET INTO THE LWR 60S...WITH LWR TO MID
50S FOR THE MTNS AND LWR 40S FOR SNOWSHOE. THIS IS A DEGREE OR TWO
LWR THAN MAV OR MOSGUID. WITH THE CLDS IN PLACE AND WIND...NOT
EXPECTING TEMPS TO BOTTOM OUT TO THEIR POTENTIAL TUE NIGHT...WITH
READINGS SIMILAR TO MON NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AFTER A FEW LINGERING SHOWERS ON TUESDAY IN THE NORTHWEST FLOW...DRY
WEATHER IS EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD. GOING
WITH ECMWF PER HPC...SUGGESTING A HIGHLY AMPLIFIED PATTERN. H500
BLOCKING RIDGE SETS UP OVER THE UPPER MIDWEST...WITH UPPER LOWS
AFFECTING THE NORTHWEST AND NORTHEAST PORTIONS OF THE COUNTRY. THIS
KEEPS THE CWA IN THE BACKSIDE OF TROUGH FOR THE MOST PART...WITH
SURFACE HIGH PRESSURE WRAPPING AROUND ACROSS THE GREAT LAKES INTO
THE OHIO VALLEY.
STUCK WITH HPC TEMPERATURES...WHICH LOOKED REASONABLE. VALUES START
OUT BELOW NORMAL AND MODERATE WITH TIME AS NORTHEAST UPPER LOW
STARTS TO FILL. CANNOT RULE OUT SOME FROST IN THE DEEPER MOUNTAIN
VALLEYS AT SOME POINT...PARTICULARLY THURSDAY MORNING...BUT FOR NOW
EXPECT THIS TO BE ISOLATED AT BEST.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
MAINLY IFR OR WORSE FCST IN RAIN INTO TONIGHT AND THEN LOW CLOUD AND
FOG LATER TONIGHT. LIFR MOST COMMON ALONG EASTERN SLOPES ON
SOUTHEAST FLOW TODAY...INCLUDING BKW...AND THEN BECOMING MORE
WIDESPREAD TONIGHT IN THE POST-RAIN FOG. VISIBILITY NEAR ZERO AND
CEILING ON THE GROUND ACROSS THE HIGH MOUNTAIN RIDGES THROUGH THE
PD. EMBEDDED THUNDERSTORM POSSIBLE 15Z TO ABOUT 00Z SUN...MAINLY W
OF THE MOUNTAINS.
SE FLOW TODAY INTO TONIGHT BECOMES LIGHT SW BEHIND THE FRONT LATER
TONIGHT...A LITTLE STRONGER AND FROM THE W TO NW ALOFT AND IN THE
MTNS.
AFTER 12Z SUNDAY...
IFR IN LOW CLOUD AND FOG 12Z-15Z SUN.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011-013>020-
024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OHZ066-067-075-076-
083>087.
KY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...TRM/30
NEAR TERM...MDP
SHORT TERM...30
LONG TERM...CL
AVIATION...TRMHazardous weather outlook, Sep 26, 10:14 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1014 AM EDT SAT SEP 26 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-271415- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1014 AM EDT SAT SEP 26 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Sep 26, 10:32 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1032 AM EDT SAT SEP 26 2009 KYZ105-WVZ005-006-013>015-024>026-261545- BOONE-CABELL-KANAWHA-LAWRENCE-LINCOLN-LOGAN-MINGO-PUTNAM-WAYNE- 1032 AM EDT SAT SEP 26 2009 ...WIDESPREAD SHOWERS WITH LOCALIZED HEAVY RAIN WILL AFFECT BOONE...EASTERN LAWRENCE...KANAWHA...LINCOLN...NORTHERN LOGAN...NORTHWESTERN MINGO...SOUTHERN CABELL...SOUTHERN PUTNAM AND WAYNE COUNTIES... AT 1027 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF SHOWERS WITH HEAVY RAIN MOVING FROM KENTUCKY...NORTH INTO WEST VIRGINIA AT 35 MPH. PONDING OF WATER ON ROADS...POOR DRAINAGE AND LOW LYING AREAS... WILL BRIEFLY MAKE HYDROPLANING POSSIBLE WHERE WATER RUNS ACROSS ROADWAYS. THIS WILL IMPACT THE FOLLOWING INTERSTATES ...I-64 BETWEEN MILE MARKERS 18 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 113 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 15...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 74 AND 95. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Sep 26, 10:42 AM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1042 AM EDT SAT SEP 26 2009 KYZ101>103-OHZ087-261615- BOYD-CARTER-GREENUP-LAWRENCE- 1042 AM EDT SAT SEP 26 2009 ...WIDESPREAD SHOWERS...SOME WITH HEAVY RAIN WILL AFFECT BOYD...CARTER...GREENUP AND LAWRENCE COUNTIES... AT 1038 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF HEAVY RAIN LOCATED OVER OLIVE HILL...MOVING NORTHEAST AT 25 MPH. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR ARE EXPECTED. PONDING OF WATER ON ROADS...POOR DRAINAGE AND LOW LYING AREAS... WILL BRIEFLY MAKE HYDROPLANING POSSIBLE WHERE WATER RUNS ACROSS ROADWAYS. THIS WILL IMPACT I-64 BETWEEN MILE MARKERS 150 AND 191 IN KENTUCKY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Sep 26, 11:22 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1122 AM EDT SAT SEP 26 2009 WVZ006>008-014>016-018-261645- CABELL-CALHOUN-JACKSON-KANAWHA-MASON-PUTNAM-ROANE- 1122 AM EDT SAT SEP 26 2009 ...AN AREA OF WIDESPREAD SHOWERS...SOME WITH HEAVY RAIN WILL AFFECT EAST CENTRAL CABELL...JACKSON...KANAWHA...MASON...PUTNAM...ROANE AND SOUTHERN CALHOUN COUNTIES... AT 1118 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING WIDESPREAD SHOWERS...SOME WITH HEAVY RAIN LOCATED 7 MILES SOUTHWEST OF CHARLESTON...MOVING NORTHEAST AT 25 MPH. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR ARE EXPECTED. PONDING OF WATER ON ROADS...POOR DRAINAGE AND LOW LYING AREAS... WILL BRIEFLY MAKE HYDROPLANING POSSIBLE WHERE WATER RUNS ACROSS ROADWAYS. THIS WILL IMPACT THE FOLLOWING INTERSTATES ...I-64 BETWEEN MILE MARKERS 26 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 151 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 31...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 75 AND 95. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS... HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Sep 26, 11:44 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1144 AM EDT SAT SEP 26 2009 VAZ003-004-WVZ033-034-261700- BUCHANAN-DICKENSON-MCDOWELL-WYOMING- 1144 AM EDT SAT SEP 26 2009 ...AN AREA OF WIDESPREAD SHOWERS WITH HEAVY RAIN WILL AFFECT BUCHANAN...DICKENSON...MCDOWELL AND WYOMING COUNTIES... AT 1137 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING WIDESPREAD SHOWERS WITH HEAVY RAIN MOVING FROM SOUTHWEST VIRGINIA...NORTH INTO WEST VIRGINIA AT 30 MPH. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR ARE EXPECTED ACROSS BUCHANAN...DICKENSON...MCDOWELL AND WYOMING COUNTIES THROUGH AT LEAST 1PM. VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PONDING OF WATER ON ROADS...POOR DRAINAGE AND LOW LYING AREAS... WILL BRIEFLY MAKE HYDROPLANING POSSIBLE WHERE WATER RUNS ACROSS ROADWAYS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Sep 26, 12:11 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1211 PM EDT SAT SEP 26 2009 WVZ007-008-014>016-027-261745- CLAY-JACKSON-KANAWHA-MASON-PUTNAM-ROANE- 1211 PM EDT SAT SEP 26 2009 ...A SHOWER WITH HEAVY RAIN WILL AFFECT CLAY...JACKSON...KANAWHA... PUTNAM...ROANE AND SOUTHEASTERN MASON COUNTIES... AT 1205 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING WIDESPREAD SHOWERS WITH HEAVY RAIN MOVING ACROSS CLAY... JACKSON...KANAWHA...PUTNAM...ROANE AND SOUTHEASTERN MASON COUNTIES AT 30 MPH. HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. PONDING OF WATER ON ROADS...POOR DRAINAGE AND LOW LYING AREAS... WILL BRIEFLY MAKE HYDROPLANING POSSIBLE WHERE WATER RUNS ACROSS ROADWAYS. THIS WILL IMPACT THE FOLLOWING INTERSTATES ...I-64 BETWEEN MILE MARKERS 32 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND 141 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 44...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 71 AND 95. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:02 PM EDT | Flash Flood Warning | RLX | Buchanan, Dickenson | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.